MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Results: the neuron max 6f 088 long sheath (neuron max) was fractured approximately 3.0 cm from the hub underneath the strain relief.The strain relief was cut near the fractured segment by a penumbra investigator for further evaluation.Conclusion: evaluation of the returned device confirmed that the neuron max was fractured.This type of damage typically occurs due to improper handling during removal from the packaging.If the device is forcefully retracted out of its packaging at extreme angles, damage such as this may occur.The strain relief was cut off by the penumbra investigator for further evaluation of the fractured location near the hub.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician noticed that the neuron max 6f 088 long sheath (neuron max) was fractured around the strain relief upon removal from the packaging.The damaged neuron max was found prior to use and therefore, was not used in the procedure.The procedure was completed using another neuron max.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6842615
Report Number3005168196-2017-01507
Device Sequence Number636967
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/20/2019
Device Catalogue NumberPNML6F088804
Device Lot NumberF71666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1